MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC METRX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC METRX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 9569565
Medical Device Problem Codes Difficult to Open or Close (2921); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis visual and optical examination identified that one of the handles of the instrument has been sheared off.The location and amount of force required in order induce fracture of the shaft is consistent with overload.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer via field representative regarding a patient who undergone spinal therapy with an indication of radiculopathy.It was reported that during mis discectomy the scissors were deemed dull by the consumer and the micro pituitary didn¿t open and close like it should.Additionally, it was mentioned that the instruments not cutting/too dull.It was unknown whether the device was broken or not.No patient symptoms or complications as a result of this event.No treatment or additional surgery performed as a result of this event.Product utilized correctly according to the directions given in the ifu/labeling.No further complications were reported.Additional information received.It was reported that no cutting issues with the micro pituitary.The issue with that instrument was that it was sticking and not grabbing properly.Nothing broke and nothing left in patient.There was no major surgical delay.This product set has been in rotation for several months.No further complications were reported.

Brand Name
METRX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11964001
Report Number1030489-2021-00762
Device Sequence Number16487508
Product Code LXH
UDI-Device Identifier00885074451206
UDI-Public00885074451206
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9569565
Device Catalogue Number9569565
Device Lot NumberGZ14B007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1